MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK, 3.5 X 13.5 MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. DX SWIVELOCK, 3.5 X 13.5 MM; NON-DEGRADABLE FIXATN FASTENER
Model Number DX SWIVELOCK, 3.5 X 13.5 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The probable cause of the event could not be determined from the information available and without device evaluation; however, the most likely cause for the reported failure can be attributed to misuse due to damage to the device.As no further investigation was able to be performed no change in harm was identified.
 
Event or Problem Description
It was reported, that during a forefoot tendon repair procedure, as the surgeon was malleting the ar-8979p, swivelock for insertion, the anchor broke into two pieces.All broken pieces and the eyelet were removed.The surgeon used ar-8990st to drill an alternate tunnel for insertion of ar-8990st.Lot: 11843584.The case was completed with no additional issues, adding 15 extra minutes.

Brand Name
DX SWIVELOCK, 3.5 X 13.5 MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19132935
Report Number1220246-2024-02111
Device Sequence Number6854055
Product Code MBI
UDI-Device Identifier00888867202900
UDI-Public00888867202900
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberDX SWIVELOCK, 3.5 X 13.5 MM
Device Catalogue NumberAR-8979P
Device Lot Number10403390
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown